Existence of radial solutions for indefinite semilinear elliptic equations





Semilinear equation, Boundary value problem, Radial solution, Symmetric domain, Unit ball, Change of sign


We study the existence of radial solutions of indefinite semilinear elliptic equations in the unit ball in Rn (n>=3) with Dirichlet boundary conditions, whose nonlinear term has the form lamda.m(|x|)f(u) where m(|.|) is radially symmetric, discontinuous and changes sign. This study is realized using variational tecniques and especially the Ambrosetti-Rabinowitz’s “Mountain Pass Lemma”.


Alama S, Del Pino M. Solutions of elliptic equations with indefinite nonlinearities via Morse theory and linking. Annales de l’I.H.P. Analyse non linéaire. 1996; 13:95–115.

Alama S, Tarantello G. On semilinear elliptic equations with indefinite nonlinearities. Calculus of Variations and Partial Differential Equations. 1993; 1:439–475.

Alama S, Tarantello G. Elliptic Problems with Nonlinearities Indefinite in Sign. Journal of Functional Analysis. 1996; 141:159-215.

Ambrosetti A, Malchiodi A. Nonlinear Analysis and Semilinear Elliptic Problems. Cambridge University Press, 2007.

Ambrosetti A, Rabinowitz P. Dual variational methods in critical point theory and applications. Journal of Functional Analysis.1973; 14:349-381.

Badiale M, Serra E. Semilinear Elliptic Equations for Beginners: Existence Results via the Variational Approach. Springer, 2011.

Barutello V, Secchi S, Serra E. A note on the radial solutions for the supercritical H´enon equation. Journal of Mathematical Analysis and Applications. 2008; 341:720-728.

Berestycki He, Capuzzo-Dolcetta I, Nirenberg L. Superlinear indefinite elliptic problems and nonlinear Liouville theorems. Topological Methods in Nonlinear Analysis. 1994; 4:59-78.

Berestycki H, Capuzzo-Dolcetta I, Nirenberg L. Variational methods for indefinite superlinear homogeneous elliptic problems. Nonlinear Differential Equations and Applications NoDEA. 1995; 2:553–572.

Brezis H. Functional Analysis, Sobolev Spaces and Partial Differential Equations. Berlin: Springer; 2010.

Calahorrano M. Existencia de soluciones positivas para problemas no lineales con discontinuidades indefinidas. Boletín de la Sociedad Matemática Mexicana. 2007; 13:95-101.

Calahorrano M. El problema del plasma confinado. Multiplicidad de soluciones cuando las no linealidades son indefinidas, Memorias del X Encuentro de Matemática y sus Aplicaciones 1; 2006; 1-15.

Calahorrano M, Dobarro F. Multiple solutions for Inhomogeneous Elliptic Problems Arising in Astrophysics. Mathematical Models and Methods in Applied Sciences. 1993; 3:217-230.

Calahorrano M, Mena H. Multiple solutions for inhomogeneous nonlinear elliptic problems arising in astrophysics. Electronic Journal of Differential Equations. 2004; 49:1-10.

Calahorrano M, Yangari M. Sistemas de ecuaciones diferenciales nolineales indefinidas. Revista Politécnica. 2010; 29:133-137.

Cevallos I. Existencia de Soluciones Radiales para Problemas Semilineales El´ıpticos Indefinidos. Proyecto de titulación, Escuela Politécnica Nacional; 2017.

Evans L. Partial Differential Equations. Rhode Island: American Mathematical Society. Providence; 1997.

Gidas B, Ni Wei Ming, Nirenberg L. Symmetry and related properties via the maximum principle. Communications in Mathematical Physics. 1979; 68:209-243.

Ni WM. A nonlinear Dirichlet Problem on the Unit Ball and Its Applications. Indiana University Mathematics Journal. 1982; 31:801-807.

Papini D, Zanolin F. Periodic Points and Chaotic-like Dynamics of Planar Maps Associated to Nonlinear Hill’s Equations with Indefinite Weigh. Georgian Mathematical Journal. 2002; 9(2):339-366.

Papini D, Zanolin F. Some results on periodic points and chaotic dynamics arising from the study of the nonlinear Hill equations. Rendiconti del seminario matematico, Universit`a e Politecnico di Torino. 2007; 65(1):115-157.

Qing-Liu Y, Qin-Sheng M. Existence of positive radial solutions for some semilinear elliptic equations in annulus. Applied Mathematics and Mechanics. 2002; 23:1452–1457.

Rabinowitz P. Minimax Methods in Critical Point Theory with Applications to Differential Equations. New York: Conference Board of the Mathematical Science, AMS; 1986.



How to Cite

Calahorrano, M., & Cevallos, I. (2020). Existence of radial solutions for indefinite semilinear elliptic equations. Selecciones Matemáticas, 7(01), 42-51. https://doi.org/10.17268/sel.mat.2020.01.05